Retin-A and Purging? Cream versus Gel?

S

sendmeonacruise

I started Retin-A about a month ago and have been getting pimples here and there since then. It's not too horrible, but I've been doing a lot of research and many women apparently have a "purging" period, where their skin breaks out in pimples constantly.

Have any of you gals experienced this?

Also, have some of you gals tried the cream first then switched to the gel? Or vice versa?

To those who use/used Retin-A for acne, please share your experiences! I know I have to be patient, but I'm getting antsy about this whole acne thing. My skin used to be REALLY bad and if it ever reverted back to that stage...I would be devastated.
 

at7815

Member
May 31, 2008
97
0
I only get mild break-outs when I'm PMSing, but the derm prescribed Retin-A and I've been using it for about 2 months now. I have not experienced the peelings or break-outs some other people experience, but the doctor warned me it could happen. Hang in there -- my skin has gotten noticeably better and I think it'll be worth it to wait it out. I have read tons of reviews and a lot of people experience what you are going through. Apparently, the cream gets rid of a layer of skin and the pimples that were going to come out later on, come to the surface sooner, but it will later reveal beautiful skin.

Give it a couple of weeks, and if you notice you are still breaking out, I'd go back to the derm. Are you on antibiotics too? I was on Solydin for about a month so that might've helped...not sure.

Good luck and keep us posted!!!
 

suretobuy

Hi ya, baby!
O.G.
Nov 26, 2007
884
54
My skin gets really itchy when I try to use retin a. My derm gave me Retin A that starts with the letter A, and said that it is one of the milder ones. I think it tends to break me out too, but I'm trying to go slowly so hopefully my skin will adjust to it better.
 

jmh

jbird
Aug 2, 2008
882
0
I only get mild break-outs when I'm PMSing, but the derm prescribed Retin-A and I've been using it for about 2 months now. I have not experienced the peelings or break-outs some other people experience, but the doctor warned me it could happen. Hang in there -- my skin has gotten noticeably better and I think it'll be worth it to wait it out. I have read tons of reviews and a lot of people experience what you are going through. Apparently, the cream gets rid of a layer of skin and the pimples that were going to come out later on, come to the surface sooner, but it will later reveal beautiful skin.

Give it a couple of weeks, and if you notice you are still breaking out, I'd go back to the derm. Are you on antibiotics too? I was on Solydin for about a month so that might've helped...not sure.

Good luck and keep us posted!!!

I agree. I use retin A and love it
 

Coach1117

O.G.
Jun 28, 2008
286
0
I have been using the gel for 3 months and it's working great. I noticed that pimples go away so much quicker when using Retin-A. The only annoying thing is my face was oilier and peeled for the first two weeks. I used neutrogena's cleansing pads once a day in the morning to get rid of the dead skin. Overall, I have hardly any breakouts and I've noticed that my complexion is more even. I've started using the gel less often now and my skin is still ok.
 

soph1aa

O.G.
Jul 4, 2006
51
0
I use tretinoin that came with obagi that is same as retin-a..
whats the shelf life on these things ?
i did not purge . only minor breakouts during my cycles... but i did peel alot, it could be due to the obagi though although i'm sure the retin-a help shed old skin..
 
S

sendmeonacruise

I have been using the gel for 3 months and it's working great. I noticed that pimples go away so much quicker when using Retin-A. The only annoying thing is my face was oilier and peeled for the first two weeks. I used neutrogena's cleansing pads once a day in the morning to get rid of the dead skin. Overall, I have hardly any breakouts and I've noticed that my complexion is more even. I've started using the gel less often now and my skin is still ok.

My skin got really oily too!!! I asked my doctor and he couldn't figure out what caused it...he said Retin-A shouldn't be doing that. I'm glad to know that someone else experienced the same thing.

Also, I'm on Doxycycline.

Thanks everyone, for your responses! Keep 'em coming :graucho:
 

amiekbs8

O.G.
Mar 28, 2007
3,484
0
^I'm in the same boat, doxy and retin-a and the oiliness. It's because the retin-a is so drying that your skin is trying to react and it's making more oil than before. I'm hoping to balances out at some point. UD De-Mattifying powder is actually great though, it helps me get oily less.
 

at7815

Member
May 31, 2008
97
0
^That's funny b/c I've noticed my skin getting oily too!!! I didn't really think anything of it since I only notice it in the mornings when I get up after using Retin-A the night before and my face is fine after I wash it. It is still getting my skin oily -- I might bring it up to my derm next time I go see her.
 
Top